Facebook Pixel

If my period lasts for 2 weeks, what conditions could this be a symptom of?

By September 10, 2010 - 5:45am
Rate This

I usually have a regular cycle lasting 5-8 days, that was until i got the depo shot. I was due for my next shot at the end of May beginning of June, and I did not get it, hoping to get my period and hormones back on a normal schedule. I've had 2 periods since then and the first one was in the beginning of July and lasted the normal week. I thought that after that I would be back on my regular schedule, but my next period started about a 2 weeks late and I as of today I have been on it for 2 weeks with a medium to heavy flow everyday. Do you think this could be a side effect of my hormones trying to regain regularity or could this be a symptom of any other medical condition?

Add a Comment1 Comments

Hi E

It is likely from going off the Depo and getting your hormones straightened around, however, lengthy periods like this can cause anemia. In addition, it could be a sign of a hormonal problem. If it doesn't stop soon or it happens again, I would check in with a gyne just to make sure everything is okay.

Thanks for writing, and good luck.

September 10, 2010 - 6:50am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Can't Find Something?

Guide Blogger

Have a question? We're here to help. Ask the Community.

ASK Moderation Guidelines

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!